MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145043
Medical Device Problem Code Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during dialysis, a fluid leakage occurred, and a crack was observed at the venous luer adapter.There was no instrument used to loosen or tighten the device.Iodine was the cleaning agent used on the device.The tego was not utilized.The catheter was repaired.The insertion site was not treated prior to product placement.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during dialysis, a fluid leakage occurred, and a crack was observed at the venous luer adapter.The catheter has been in place for four months.The insertion site was not treated prior to product placement.There was nothing unusual observed on the device prior to use.There were no other products utilized with the device.There was no excessive force used on the device.Flushing was done prior to use.There was no instrument used to loosen or tighten the device.The tego was not utilized.Iodine was the cleaning agent used on the device.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.As a remedial action, the catheter was repaired by replacing the adapter using a repair kit.The procedure was continued and completed after the remedial action was performed.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.There was no blood loss, and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during dialysis, a fluid leakage occurred, and a crack was observed at the venous luer adapter.The catheter has been in place for four months.The insertion site was not treated prior to product placement.There was nothing unusual observed on the device prior to use.There were no other products utilized with the device.There was no excessive force used on the device.Flushing was done prior to use and leakage occurred so the use was discontinued.There was no instrument used to loosen or tighten the device.The tego was not utilized.Iodine was the cleaning agent used on the device.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.As a remedial action, the catheter was repaired by replacing the adapter using a repair kit.The procedure was continued and completed after the remedial action was performed.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.There was no blood loss, and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted there was a crack on the venous luer adapter.The placement of the crack suggested it was created by overtightening the adapter.It was reported that the luer adapter was leaking and cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur by overtightening the luer adapter can cause excess stress on it which can lead to cracks in the material.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21856529
Report Number1282497-2025-00244
Device Sequence Number4721809
Product Code MSD
UDI-Device Identifier10884521013223
UDI-Public10884521013223
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145043
Device Catalogue Number8888145043
Device Lot Number2326900118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/16/2025
04/21/2025
05/01/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date04/21/2025
04/22/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown
Patient Weight65 KG